Tennessee, 2006Damaging Wind in Tennessee, April 19, 2006
April 19, 2006 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 19, 1:16 AM EST, 6 hours 39 minutes earlier.
Area forecast discussion, Apr 19, 1:16 AM EST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
216 AM EDT WED APR 19 2006
.SHORT TERM (TONIGHT THROUGH SATURDAY)...
EXTRAPOLATION OF THE CONVECTION IN IL BRINGS IT TO OUR NORTHWEST
COUNTIES AROUND 14Z. EXPECT THAT THIS CONVECTION WILL BE SUSTAINED
AS IT MOVES SOUTHEAST ALONG A BOUNDARY WHICH STRETCHES FROM BETWEEN
TRI AND TYS TO WRN KY AND SRN IL. THE MODELS SEEM TO HAVE A DECENT
HANDLE ON THIS CONVECTION...AND TAKE IT ACROSS OUR NORTHERN HALF
THIS MORNING ALONG AND NORTH OF THE BOUNDARY. TO THE SOUTH OF THE
BOUNDARY...THE AIR MASS WILL BECOME INCREASINGLY UNSTABLE WITH
HEATING...AND MODELS SHOW SURFACE-BASED CAPE EXCEEDING 3000 J/KG IN
THE SOUTH AND WEST WITH NO CAP. EXPECT THAT OUTFLOW BOUNDARIES FROM
THIS MORNINGS CONVECTION IN THE NORTH WILL HELP INITIATE ADDITIONAL
THUNDERSTORMS ACROSS THE SOUTH THIS AFTERNOON. GIVEN THE GOOD
INSTABILITY IN THAT AREA...THERE WILL BE A THREAT OF SEVERE
WEATHER...PRIMARILY HAIL AND POSSIBLY STRAIGHT-LINE WINDS. WILL
ISSUE AN SPS AND MENTION HAIL/WINDS IN ZONES. WITH A RIDGE BUILDING
ALOFT THE STORMS SHOULD END SOON AFTER SUNSET.
AS THE RIDGE AXIS SHIFTS EAST...UPPER DIVERGENCE INCREASES ALONG
WITH LOW LEVEL THETA-E ADVECTION ON THURSDAY. MODELS INDICATE GOOD
INSTABILITY AGAIN IN THE AFTERNOON WITH DEWPOINTS IN THE 60S AND
HIGHS NEAR 80. WILL INCREASE POPS THURSDAY TO A CHANCE. BETTER
PRECIP CHANCES ARRIVE ON FRIDAY AHEAD OF A DEEPENING LOW PRESSURE
SYSTEM MOVING NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY AND INTO
THE OHIO VALLEY. SURFACE FRONT AND UPPER TROUGH PASSAGE OCCUR
BETWEEN 06Z AND 12Z SATURDAY. WILL RAISE POPS TO LIKELY FRIDAY
AFTERNOON THROUGH EARLY SATURDAY MORNING.
.LONG TERM (SATURDAY NIGHT THROUGH TUESDAY)...
A CLOSED UPPER LOW MOVES SOUTHEAST OUR OF CANADA AND INTO THE GREAT
LAKES REGION ON SUNDAY. COOLING TEMPS ALOFT ALONG WITH A JET STREAK
AND AND VORT MAX MAY BRING A CHANCE ON SHOWERS ON SUNDAY AFTERNOON.
DRIER AND COOLER AIR WORKS ITS WAY SOUTH ON MONDAY AS THE LOW TRACKS
ACROSS NEW ENGLAND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 84 64 81 61 / 70 20 40 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 78 62 81 60 / 70 20 40 20
OAK RIDGE, TN 76 61 80 59 / 70 10 40 20
TRI CITIES AIRPORT, TN 73 55 78 56 / 70 10 40 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DGS
In the hours before
Special weather statement, Apr 19, 6:11 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED HEADER TIME
NATIONAL WEATHER SERVICE MORRISTOWN TN
711 AM EDT WED APR 19 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-191500-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
611 AM CDT WED APR 19 2006 /711 AM EDT WED APR 19 2006/
...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...
SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS NORTHEAST
TENNESSEE AND SOUTHWEST VIRGINIA THIS MORNING. A FEW OF THE STORMS
MAY BE SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL. VERY HEAVY
RAIN MAY ALSO CAUSE FLOODING OF SMALL CREEKS AND STREAMS.
ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE FROM MIDDLE
TENNESSEE INTO THE TENNESSEE VALLEY LATE THIS MORNING AND THIS
AFTERNOON. DAYTIME HEATING ALONG WITH DEWPOINTS IN THE LOWER TO
MIDDLE 60S WILL CREATE AN UNSTABLE ATMOSPHERE FAVORABLE FOR STRONG
TO SEVERE THUNDERSTORMS. THE AREAS MOST LIKELY TO SEE SEVERE
THUNDERSTORMS WILL BE IN THE SOUTHERN CUMBERLAND PLATEAU AND
SOUTHERN TENNESSEE VALLEY. THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING STRAIGHT-LINE WINDS.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.
DGS
Local storm report, Apr 19, 7:19 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL RUTLEDGE 36.27N 83.52W
04/19/2006 E0.75 INCH GRAINGER TN LAW ENFORCEMENT
0400 AM HAIL 10 SW GREENEVILLE 36.06N 82.95W
04/19/2006 E0.75 INCH GREENE TN LAW ENFORCEMENT
0420 AM HAIL TAZEWELL 36.46N 83.58W
04/19/2006 E0.88 INCH CLAIBORNE TN LAW ENFORCEMENT
0500 AM HAIL TREADWAY 36.42N 83.23W
04/19/2006 E0.75 INCH HANCOCK TN LAW ENFORCEMENT
0515 AM HAIL GREENEVILLE 36.17N 82.82W
04/19/2006 E0.75 INCH GREENE TN LAW ENFORCEMENT
&&Special weather statement, Apr 19, 7:19 AM EST, 36 minutes before
-SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 AM EDT WED APR 19 2006
TNZ012>015-035>038-067>069-071-191315-
ANDERSON-CAMPBELL-CLAIBORNE-GRAINGER-HANCOCK-KNOX-LOUDON-MORGAN-NW
BLOUNT-ROANE-SCOTT-UNION-
819 AM EDT WED APR 19 2006
...STRONG THUNDERSTORMS WILL BE AFFECTING
ANDERSON...BLOUNT...CAMPBELL...CLAIBORNE...GRAINGER...HANCOCK...KNOX.
..LOUDON...MORGAN...ROANE...SCOTT AND UNION COUNTIES...
AT 818 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARROGATE-SHAWANEE
TO CLINTON TO 9 MILES SOUTH OF ROCKWOOD....MOVING SOUTHEAST AT 50
MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. THESE WINDS COULD BLOW OVER A FEW TREES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
WEDNESDAY MORNING FOR EAST TENNESSEE AND SOUTHWEST VIRGINIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM EDT WEDNESDAY
MORNING FOR EAST TENNESSEE.
HW
Local storm report, Apr 19, 7:34 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
834 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND DMG ONEIDA 36.50N 84.51W
04/19/2006 SCOTT TN DEPT OF HIGHWAYS
FEW TREES DOWN.
&&Thunderstorm Wind, Union
- When
- April 19, 7:55 AM EST to 8:10 AM EST
- Where
- Union County, 5 mi NW of Maynardville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $6,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.300, -83.867
A few trees down in Chuck Swan Forest
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Georgia, April 19, 20061 injured · $6.9 million · 2.75 in hail · 36 events
- Blizzard in North Dakota, April 19, 2006$650,000 · 2 events
- High Wind in Nebraska, April 19, 20062 injured · $47,000 · 73 kt wind · 20 events
- Flash Flooding and Hail in Indiana, April 19, 2006$110,000 · 1 in hail · 7 events
- High Wind in Nebraska, April 19, 2006$41,000 · 66 kt wind · 5 events
- Hail and Damaging Wind in Texas, April 19, 2006$30,000 · 1 in hail · 5 events
- Flash Flood and Hail in Alabama, April 19, 2006$10,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Tennessee, April 19 to 21, 2006$5,000 · 1.75 in hail · 22 events
- Damaging Wind in Tennessee, April 19, 2006$20,000 · 70 kt wind · 1 event
- Hail in Indiana, April 19, 20061 in hail · 9 events
- Hail and Damaging Wind in Kentucky, April 19, 20061.75 in hail · 8 events
- Hail in Texas, April 19 to 20, 20061.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501440.